Alert archive / Virginia / Flash Flood Warnings in 2016
Flash Flood Warning 18, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 4, 2016, 9:35 PM EDT for Albemarle County, Nelson County, Virginia. It was in force for 5 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2016, 9:35 PM EDT (01:35 UTC)
- Expired
- Jun 5, 2016, 2:33 AM EDT
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albemarle County, VA, Nelson County, VA
The radar
The Roanoke radar (KFCX), 153 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:47 PM EDT | FLASH FLOOD | 3 Nne Keene, VA | THREE FEET OF WATER FLOWING OVER CARTERS BRIDGE ON SCOTTSVILLE ROAD. |
| Jun 5, 12:13 AM EDT | FLASH FLOOD | 3 S Roseland, VA | THE STREAM GAUGE ON TYE RIVER EXCEEDED FLOOD STAGE AROUND 1213 AM AFTER A RAPID RISE. THE PEAK OBSERVED WAS AT 100 AM AT 13.63 FEET. ROSELAND ROAD AND AGRICULTURAL FIELDS FLOOD AT THESE LEVELS. THERE WERE MANY REPORTS OF FLOODED ROADS IN THE AREA. |
| Jun 5, 12:26 AM EDT | FLASH FLOOD | 1 Sse Lovingston, VA | FLOODING ON FRONT STREET WITH VEHICLE TRAPPED IN HIGH WATER. |
| Jun 5, 1:00 AM EDT | FLASH FLOOD | 1 Ene Alberene, VA | PLANK ROAD CLOSED DUE TO FLOODING |
| Jun 5, 1:00 AM EDT | FLASH FLOOD | 1 Ssw Keene, VA | ESMONT ROAD CLOSED DUE TO FLOODING |
| Jun 5, 1:00 AM EDT | FLASH FLOOD | 2 Nnw Woodridge, VA | ROLLING ROAD CLOSED DUE TO FLOODING |
| Jun 5, 1:00 AM EDT | FLASH FLOOD | 3 Nw Woodridge, VA | PRESIDENTS ROAD CLOSED DUE TO FLOODING |
| Jun 5, 1:00 AM EDT | FLASH FLOOD | 3 W Woodridge, VA | SECRETARYS ROAD CLOSED DUE TO FLOODING |
| Jun 5, 1:00 AM EDT | FLASH FLOOD | Alberene, VA | ALBERINE ROAD CLOSED DUE TO FLOODING |
| Jun 5, 2:00 AM EDT | FLASH FLOOD | 2 E Keene, VA | GLENDOWER ROAD WASHED OUT FROM FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
758
WGUS51 KLWX 050135
FFWLWX
VAC003-125-050530-
/O.NEW.KLWX.FF.W.0018.160605T0135Z-160605T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
935 PM EDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
NELSON COUNTY IN CENTRAL VIRGINIA...
* UNTIL 130 AM EDT
* AT 935 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE AREA. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT ARE EXPECTED TO EXPERIENCE FLOODING INCLUDE...
SHIPMAN...SCHUYLER...WINTERGREEN...NELLYSFORD...ARRINGTON...
SCOTTSVILLE...ESMONT...LOVINGSTON...GLADSTONE...BRYANT...KEENE...
TYE RIVER...FABER...WOODRIDGE...GLENDOWER...COVESVILLE...
MASSIES MILL...NORWOOD...FIVE FORKS AND JONESBORO.
LAT...LON 3755 7890 3768 7897 3771 7902 3782 7910
3800 7883 3801 7848 3797 7834 3776 7855
3776 7862 3771 7866 3768 7865 3770 7869
3764 7872 3764 7880 3763 7882 3760 7881
3759 7883 3756 7881 3754 7883
$$
LFR4 follow-up statements
391
WGUS71 KLWX 050258
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1058 PM EDT SAT JUN 4 2016
VAC003-125-050530-
/O.CON.KLWX.FF.W.0018.000000T0000Z-160605T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBEMARLE VA-NELSON VA-
1058 PM EDT SAT JUN 4 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHERN ALBEMARLE AND NELSON COUNTIES...
AT 1053 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE AREA. FLASH FLOODING IS LIKELY OCCURRING IN
PARTS OF ALBERMARLE AND NELSON COUNTIES. MORE THAN 5 INCHES OF RAIN
HAVE BEEN MEASURED IN OVERTON IN ALBERMARLE COUNTY. FLOODING HAS
BEEN REPORTED IN PATRICK HENRY HIGHWAY NEAR FISHERTOWN LANE IN
NELSON COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHIPMAN...SCHUYLER...WINTERGREEN...NELLYSFORD...ARRINGTON...
SCOTTSVILLE...ESMONT...LOVINGSTON...GLADSTONE...BRYANT...KEENE...
TYE RIVER...FABER...WOODRIDGE...GLENDOWER...COVESVILLE...
MASSIES MILL...NORWOOD...FIVE FORKS AND JONESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3755 7890 3768 7897 3771 7902 3782 7910
3800 7883 3801 7848 3797 7834 3776 7855
3776 7862 3771 7866 3768 7865 3770 7869
3764 7872 3764 7880 3763 7882 3760 7881
3759 7883 3756 7881 3754 7883
$$
LFR083
WGUS71 KLWX 050323
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1123 PM EDT SAT JUN 4 2016
VAC003-125-050530-
/O.CON.KLWX.FF.W.0018.000000T0000Z-160605T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBEMARLE VA-NELSON VA-
1123 PM EDT SAT JUN 4 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHERN ALBEMARLE AND NELSON COUNTIES...
AT 1121 PM EDT...ALBEMARLE COUNTY 911 REPORTED THAT SCOTTSVILLE ROAD
(ROUTE 20) AT CARTER BRIDGE WAS CLOSED DUE TO FLOODING. HEAVY RAIN
CONTINUES TO FALL OVER THE AREA AND RADAR ESTIMATES ARE NOW NEAR 7
INCHES. SEVERE FLOODING IS LIKELY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHIPMAN...SCHUYLER...WINTERGREEN...NELLYSFORD...ARRINGTON...
SCOTTSVILLE...ESMONT...LOVINGSTON...GLADSTONE...BRYANT...KEENE...
TYE RIVER...FABER...WOODRIDGE...GLENDOWER...COVESVILLE...
MASSIES MILL...NORWOOD...FIVE FORKS AND JONESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3755 7890 3768 7897 3771 7902 3782 7910
3800 7883 3801 7848 3797 7834 3776 7855
3776 7862 3771 7866 3768 7865 3770 7869
3764 7872 3764 7880 3763 7882 3760 7881
3759 7883 3756 7881 3754 7883
$$
RCM225
WGUS51 KLWX 050423
FFWLWX
VAC003-125-050830-
/O.EXT.KLWX.FF.W.0018.000000T0000Z-160605T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1223 AM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
NELSON COUNTY IN CENTRAL VIRGINIA...
* UNTIL 430 AM EDT
* AT 1222 AM EDT...ALBEMARLE COUNTY 911 REPORTED 3 FEET OF RAPIDLY
FLOWING WATER OVER CARTER BRIDGE ON SCOTTSVILLE ROAD (ROUTE 20).
RADAR ESTIMATES THAT NEAR 7 INCHES OF RAIN FELL IN THE AREA.
FLOODING IS LIKELY TO CONTINUE FOR SEVERAL MORE HOURS.
* SOME LOCATIONS THAT ARE EXPECTED TO EXPERIENCE FLOODING INCLUDE...
SHIPMAN...SCHUYLER...WINTERGREEN...NELLYSFORD...ARRINGTON...
SCOTTSVILLE...ESMONT...LOVINGSTON...GLADSTONE...BRYANT...KEENE...
TYE RIVER...FABER...WOODRIDGE...GLENDOWER...COVESVILLE...
MASSIES MILL...NORWOOD...FIVE FORKS AND JONESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3755 7890 3768 7897 3771 7902 3782 7910
3800 7883 3801 7848 3797 7834 3776 7855
3776 7862 3771 7866 3768 7865 3770 7869
3764 7872 3764 7880 3763 7882 3760 7881
3759 7883 3756 7881 3754 7883
$$
RCM717
WGUS71 KLWX 050633
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 AM EDT SUN JUN 5 2016
VAC003-125-050643-
/O.CAN.KLWX.FF.W.0018.000000T0000Z-160605T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBEMARLE VA-NELSON VA-
233 AM EDT SUN JUN 5 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN ALBEMARLE AND NELSON COUNTIES
IS CANCELLED...
THE THREAT OF RAPID-LIFE THREATENING FLOODING HAS ENDED...BUT THE
FLOOD THREAT CONTINUES. A FLOOD WARNING HAS BEEN ISSUED TO REPLACE
THE FLASH FLOOD WARNING.
LAT...LON 3755 7890 3768 7897 3771 7902 3782 7910
3800 7883 3801 7848 3797 7834 3776 7855
3776 7862 3771 7866 3768 7865 3770 7869
3764 7872 3764 7880 3763 7882 3760 7881
3759 7883 3756 7881 3754 7883
$$
RCMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:42 PM EDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jun 4, 2:42 PM EDT, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
242 PM EDT SAT JUN 4 2016
.SYNOPSIS...
A weak boundary will remain overhead through this afternoon before
lifting to the north tonight. A strong cold front will approach the
region Sunday before passing through Sunday night. An upper level
trough will build overhead Monday through Wednesday before surface
high pressure builds into the region for the latter half of next
week.
&&
.NEAR TERM /TONIGHT/...
like this morning the atmosphere over the region is split in half
between stable east of the mountains and more unstable west/south.
Thunderstorms have developed across southern VA and western WV -
there's currently a cell south of Nelson County which grew to have
50+ dbZ to over 32K feet in a short time. These will continue to
develop throughout the remainder of daylight hours. There will be
the potential for severe storms...and storms that produce very
heavy rainfall in a short amount of time. A flash flood watch is
in effect for the western 1/3 of the forecast area through
midnight.
Cloud cover is keeping temps to around 80 east of the mountains.
These should still rise a few degrees. Area hot spot is currently
Petersburg, WV as the cloud cover has been less west of the Blue
Ridge.
Chances for showers and thunderstorms will continue overnight.
Lows clouds will again likely develop for the pre-dawn hours.
Lows tonight will be on the warm side...a few degrees either side
of 70.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Sunday looks to be a day with a lot of action as an upper level
trough presently over the MS Valley will track east...bringing a
cold front into the Mid Atlantic Sunday evening. Ahead of this the
atmosphere will be very unstable...along with a stronger low/mid
level wind field than what is being seen today.
15Z HRRR is depicting a line of storms stretching from western NY
across central WV..with new cell initiation developing ahead of
the line in SW VA. This is frequently a point of concern in summer
convection - the group of storms that develop ahead of the line
and then track NE into our forecast area. This is still a day away
but will need to be watched. A severe thunderstorm watch will most
likely be needed for much of the area Sunday afternoon and
evening.
Sunday evening could be interesting depending upon ongoing
convection. By midnight the worst of the storms should be done but
there will likely be more showers as an upper level trough
rotates through. Temperatures should end up a few degrees cooler
than what we've seen these past few nights with lows in the 60s.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Drying/clearing out early Monday morning, as precipitation shield
moves well offshore to our E/SE. Westerly flow keeps the rest of
Monday quite seasonable and with cold front shunting oppressive
moisture to our S/SE expect it to be a rather pleasant summer day.
Reinforcing cold front (and upper trough axis) moves through Tuesday
bringing a chance of gusty showers and perhaps a few low-topped
thunderstorms. This front further scours out moisture over much of
the eastern seaboard, which will lead to a prolonged stretch of
quiet weather with relatively dry/cool conditions through the end
of the workweek.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Ceilings continue to hover around 030. Expecting a continued slow
improvement for the remainder of the afternoon. Showers/
thunderstorms will be possible. If one moves over an airport heavy
rain can be expected which will cause lower ceilings/visibility.
Clouds should lower again overnight. A line of storms is expected
to develop Sunday afternoon. The hours of 19Z to 00Z will have
potentially strong winds and poor visibility in heavy rain.
VFR conditions will prevail Monday through Thursday. One exception
is the possibility of brief periods of SUB-VFR Tuesday afternoon
with a few isolated showers/thunderstorms.
&&
.MARINE...
WInds to remain below SCA values for remainder of the afternoon
and tonight. An SCA is in effect for Sunday afternoon. The bigger
concern Sunday afternoon and evening will be the potential for
severe storms to move into the Tidal Potomac/Chesapeake Bay from
mid afternoon on. SMW's will have a high probability of being
issued.
Winds near SCA Monday afternoon in westerly flow behind cold front.
Flow weakens overnight as atmosphere decouples, but near SCA winds
return Tuesday as a reinforcing cold front passes through. Pressure
gradient remains tight (with winds near SCA) through at least
Thursday as high pressure builds into the area.
&&
.TIDES/COASTAL FLOODING...
Tidal anomalies remain around one half to one foot above normal.
An onshore flow will continue through this tonight so anomalies
should not change much. Winds will shift to the south Sunday so
anomalies may even increase a bit. The anomalies should be enough
for minor tidal flooding near high tide late early Sunday morning
during the max high tides. Coastal flood advisories will likely be
needed for portions of the areas late tonight into Sunday morning.
The flow will turn offshore behind a cold front Sunday night and
tidal anomalies should decrease.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Flash Flood Watch until midnight EDT tonight for MDZ003-501-
502.
VA...Flash Flood Watch until midnight EDT tonight for VAZ025>031-
036>038-503-504-507-508.
WV...Flash Flood Watch until midnight EDT tonight for WVZ050>053-
055-501>506.
MARINE...Small Craft Advisory from 2 PM to 6 PM EDT Sunday for
ANZ530>543.
&&
PRODUCTS...WOODY!/MSEHazardous weather outlook, Jun 4, 9:26 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 926 PM EDT SAT JUN 4 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-060130- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 926 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR STAFFORD AND SPOTSYLVANIA COUNTIES OVERNIGHT. SHOWERS AND THUNDERSTORMS CAPABLE OF HEAVY RAIN AND LOCALIZED FLOODING ARE POSSIBLE ELSEWHERE OVERNIGHT. IN ADDITION...THUNDERSTORMS MAY PRODUCE GUSTY WINDS OVER THE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY. SOME THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND HEAVY RAINFALL. TORRENTIAL DOWNPOURS SUNDAY MAY LEAD TO FLASH FLOODING OF STREAMS AND CREEKS AS WELL AS URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON..AND LIKELY ON SUNDAY. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-060130- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 926 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT OVERNIGHT FROM PENDELTON COUNTY WEST VIRGINIA AND HIGHLAND COUNTY VIRGINIA EASTWARD THROUGH CENTRAL VIRGINIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY. SOME THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND HEAVY RAINFALL. TORRENTIAL DOWNPOURS SUNDAY MAY LEAD TO FLASH FLOODING OF STREAMS AND CREEKS AS WELL AS URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON...AND WILL BE LIKELY ON SUNDAY.
In the hours before
Local storm report, Jun 4, 4:38 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
438 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 3 ESE LINVILLE 38.51N 78.79W
06/04/2016 ROCKINGHAM VA 911 CALL CENTER
ROUTE 11 NORTH VALLEY PIKE CLOSED DUE TO HIGH WATER IN
THE 6100 BLOCK.
&&
EVENT NUMBER LWX1603903
DHLocal storm report, Jun 4, 5:08 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
508 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD 2 NNE HINTON 38.49N 78.96W
06/04/2016 ROCKINGHAM VA OTHER FEDERAL
THE STREAM GAUGE ON MUDDY CREEK NEAR MT CLINTON ROSE
RAPIDLY ABOVE THE FLOOD STAGE OF 8.0 FT BETWEEN 415 AND
430 PM. WATER THREATENS LIVESTOCK FIELDS AND A BARN AT
THESE LEVELS.
&&
EVENT NUMBER LWX1603904
ADSLocal storm report, Jun 4, 6:18 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
618 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM FLOOD 4 NE DALE ENTERPRISE 38.49N 78.90W
06/04/2016 ROCKINGHAM VA 911 CALL CENTER
SKIDMORE RD CLOSED DUE TO HIGH WATER FROM HEAVY RAIN
&&
EVENT NUMBER LWX1603905
ADSLocal storm report, Jun 4, 6:20 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLOOD 2 NNE HARRISONBURG 38.46N 78.87W
06/04/2016 CITY OF HARRISONBU VA 911 CALL CENTER
NORTH LIBERTY ST AND JEFFERSON ST WERE CLOSED DUE TO
URBAN FLOODING FROM HEAVY RAIN
&&
EVENT NUMBER LWX1603906
ADSLocal storm report, Jun 4, 7:59 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
759 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG QUINQUE 38.25N 78.40W
06/04/2016 GREENE VA 911 CALL CENTER
MULTIPLE TREES DOWN ALONG AMICUS ROAD NEAR ROUTE 33.
&&
EVENT NUMBER LWX1603907
DHLocal storm report, Jun 4, 8:17 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
817 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLOOD 3 NNE DALE ENTERPRISE 38.49N 78.93W
06/04/2016 ROCKINGHAM VA 911 CALL CENTER
THREE FEET OF PONDED WATER IN THE 4200 BLOCK OF SINGERS
GLEN ROAD.
&&
EVENT NUMBER LWX1603908
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:33 PM EDT | Coastal Flood Advisory | LWX | Arlington, City of Alexandria, City of Falls Church | 13 hr |
| Jun 4, 10:16 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson, City of Charlottesville | 44 min |
| Jun 4, 11:38 PM EDT | Areal Flood Warning | LWX | Page, Rockingham, Shenandoah, City of Harrisonburg | 13 hr |
| Jun 5, 2:32 AM EDT | Areal Flood Warning | LWX | Albemarle, Nelson | 9 hr |
| Jun 5, 10:08 AM EDT | Flash Flood Watch | LWX | Albemarle, Amherst, Augusta, Greene, Madison, Nelson and 10 more | 8 hr |
| Jun 5, 2:40 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Loudoun | 53 min |
| Jun 5, 3:58 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 5, 4:15 PM EDT | Special Marine Warning | LWX | 90 min | |
| Jun 5, 4:30 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 45 min |
| Jun 5, 5:15 PM EDT | Special Marine Warning | LWX | 90 min | |
| Jun 5, 5:23 PM EDT | Special Marine Warning | LWX | 97 min | |
| Jun 5, 6:19 PM EDT | Special Marine Warning | LWX | 86 min | |
| Jun 5, 7:22 PM EDT | Special Marine Warning | LWX | 53 min |
Nearby
Flash Flood Warnings in Virginia, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.